MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1162025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Abscess (1690)
Date of Event 01/29/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Alleged per clinical trial (b)(6): on (b)(6) 2014, the patient underwent first time recurrent incisional midline open hernia (20 cm x 8 cm) repair procedure, during which a xenmatrix surgical graft was trimmed and placed in inlay fashion intra-peritoneally using anterior component separation technique (cst) method, fixated using sutures.Fascia was achieved using vicryl interrupted sutures and full skin closure was achieved using sutures.Concomitant procedure includes panniculectomy, lysis of adhesions and bowel resection.The patient was discharged to home on (b)(6) 2014.On (b)(6) 2015, the patient was diagnosed with an abscess and was admitted into the hospital.The patient was discharged the next day on (b)(6) 2015.The adverse event was resolved on (b)(6) 2015.The ae is clinically assessed to be possibly related to the study device and not related to the procedure.This has been assessed as a serious adverse event of moderate severity.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the definition of uade (unidentified adverse device event).
 
Additional Manufacturer Narrative
As reported, about 10 months post-implant, the patient was diagnosed with abscess and was hospitalized.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and not related to the procedure, however, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january, 2014.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned - remains implanted.
 
Event or Problem Description
Alleged per clinical trial dvl-he-020: on (b)(6) 2014, the patient underwent first time recurrent incisional midline open hernia (20 cm x 8 cm) repair procedure, during which a xenmatrix surgical graft was trimmed and placed in inlay fashion intra-peritoneally using anterior component separation technique (cst) method, fixated using sutures.Fascia was achieved using vicryl interrupted sutures and full skin closure was achieved using sutures.Concomitant procedure includes panniculectomy, lysis of adhesions and bowel resection.The patient was discharged to home on (b)(6) 2014.On 29-jan-2015, the patient was diagnosed with an abscess and was admitted into the hospital.The patient was discharged the next day on (b)(6) 2015.The adverse event was resolved on 22-apr-2015.The ae is clinically assessed to be possibly related to the study device and not related to the procedure.This has been assessed as a serious adverse event of moderate severity.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the definition of uade (unidentified adverse device event).
 
Additional Manufacturer Narrative
As reported, about 10 months post-implant, the patient was diagnosed with abscess and was hospitalized.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and not related to the procedure, however, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 33 units released for distribution in january, 2014.Addendum: h11: this is an addendum to the previously submitted mdr to correct unique identifier (udi) # & pma / 510(k) # and to update imdrf b code.Corrected fields: g4 (pma/510(k) #), d.4 (unique identifier (udi) #).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15151137
Report Number1213643-2022-00562
Device Sequence Number5782064
Product Code FTM
UDI-Device Identifier00801741031465
UDI-Public(01)00801741031465
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Catalogue Number1162025
Device Lot NumberHUXL1249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age57 YR
Patient SexMale
Patient Weight98 KG